Hail, Essex
- When
- December 9, 4:48 PM EST
- Where
- Essex County, 1.57 mi W of Caldwell
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.850, -74.300
Golf ball size hail was reported in West Caldwell.
A strong occluded front crossed the Tri-State, causing isolated large hail in Northeast New Jersey.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A strong occluded front crossed the Tri-State, causing isolated large hail in Northeast New Jersey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 9, 4:44 PM EST, 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EST WED DEC 9 2009
.SYNOPSIS...
AS DEEP LOW PRESSURE MOVES TO THE NORTH...BRISK WESTERLY GRADIENT
SETS UP...AND DRY AND COLD WEATHER IS ANTICIPATED THROUGH SATURDAY.
AN UNSETTLED WEATHER PATTERN IS EXPECTED FROM EARLY NEXT WEEK
THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION FIRING ON LEFT EXIT REGION OF VERY STRONG JET STREAK
TO THE N AND W OF NYC. FORECAST UPDATED TO INCREASE POPS AND ADD THUNDER.
PREVIOUS... UPPER SHORTWAVE AHEAD OF CLOSED LOW PRODUCING
CONVECTION TO THE WEST...BUT DO NOT FORESEE THIS ACTIVITY
MAINTAINING ITS INTENSITY AS IT TRACKS NORTHEAST. COULD SEE A FEW
SHOWERS THIS EVENING (BUT WILL KEEP AN EYE ON TSTMS)...THEN
ATMOSPHERE DRIES OUT AS DEEP WESTERLY FLOW PREVAILS. DESPITE
CAA...STRONG WEST WINDS WILL RESULT IN FAIRLY UNIFORM TEMPS...WITH
CSTL AREAS SLIGHTLY WARMER THAN INTERIOR.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
PERSISTENT DEEP WESTERLY FLOW AND CAA WILL RESULT IN BELOW NORMAL
TEMPS THROUGH FRIDAY NIGHT. AIRMASS BEGINS TO MODIFY SOMEWHAT BY
SATURDAY. COLDEST DAY LOOKS TO BE FRIDAY...AS TEMPS STRUGGLE TO RISE
ABOVE FREEZING ANYWHERE IN THE CWA.
BRISK WEST FLOW WILL MAKE IT FEEL CHILLIER. DRY WEATHER THOUGH
PREVAILS...WITH ANY LAKE EFFECT PRECIP REMAINING TO OUR NORTH AND
WEST.
AS FOR MAX/MINS...WILL CHOP A DEGREE OR TWO OFF OF MOS...ESPECIALLY
WHERE ANY SNOWPACK EXISTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A 1033 HI WILL BE CENTERED OVER THE CWA 12Z SUN. THIS IS THE MOST
CONFIDENT ASPECT OF THE FCST. 12Z ECMWF/GFS DIFFER THEREAFTER. AT H5
SW FLOW DEVELOPS WITH WAA DURING THE DAY SUN. THE GFS CONTINUES TO
PRESENT A WET SOLN WITH LATE SUN INTO SUN NGT THE TIMING. ECMWF IS
DRY. WITH DRASTIC WARMING AT H85 AND SLY BL WINDS DEVELOPING...PCPN
WOULD BE SN TO SLEET TO RA COASTS WITH SNOW TO SLEET INTERIOR. POPS
ARE IN THE LOW CHC CATEGORY FOR NOW. INCREASING CLOUDS BY AFTN CAN
BE EXPECTED.
DEEP H5 LOW WILL THEN TRACK INTO THE NRN GREAT LAKES BY TUE NGT. SRN
STREAM WILL ATTEMPT TO SPIN UP A SFC LOW OVER THE NRN GULF COAST.
HOW THIS ENTIRE SCENARIO EVOLVES IS IN QUESTION. PREV RUNS HAVE
HINTED AT A COASTAL...WHILE THE LATEST FEW CYCLES HAVE TRENDED TO A
MORE BENIGN SOLN. OFFICIAL FCST CARRIES SCHC TO LOW CHC POPS TUE
THRU EARLY WED WITH A WINTRY MIX OF PCPN IN THE INTERIOR AND MIX/RA
METRO AND COASTS. THE TIMING/PTYPE/INTENSITY ARE SUBJECT TO CHANGE
IN THE MON-WED PERIOD AS CLEAR TRENDS BEGIN TO DEVELOP.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
CLEARING ALG AND EAST OF A KABE-KJFK-KISP LINE. CLOUD DECK SLOWLY
LIFTING NORTHWARD. GENERAL TREND IS IMPROVING CONDS...WITH THE
EXCEPTION OF KSWF WHICH WILL HOLD ONTO LOW CIGS LONGEST.
WHILE CONF IN HIGH WIND SPEEDS LATER THIS EVENING IS HIGH...EXACT
TIMING OF ONSET IS QUESTIONABLE AND MAY OCCUR A BIT SOONER THAN
FORECAST. ALSO WATCHING CONVECTION ACROSS CENTRAL PA...WHICH IF
HOLDS TOGETHER MAY IMPACT THE AREA AFTER 21-22Z. PRIMARY THREAT
WOULD BE ERRATIC AND GUSTY WINDS.
STRONG WINDS TONIGHT/THU EXPECTED TO REMAIN TO THE LEFT OF 310 DEG.
TAF COMMENTS (FORECASTER INSIGHT ON TIMING, CONFIDENCE, TRENDS AND GROUND OPS)
KEWR...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KEWR HOURLY WIND FORECAST
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
09/18Z VRB03KT
09/19Z VRB03KT
09/20Z 26005KT
09/21Z 26007KT
09/22Z 26008KT
09/23Z 27009KT
10/00Z 27011KT
10/01Z 27014KT
10/02Z 27017G33KT
10/03Z 27021G36KT
10/04Z 27021G37KT
10/05Z 26021G34KT
KJFK...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KLGA...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KTEB...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KHPN...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS. BRIEF PERIODS IFR DUE TO FOG PSBL THIS AFTERNOON.
KSWF...UNSCHEDULED AMENDMENTS POSSIBLE FOR SFC WINDS/CIGS.
ALSO MAY SEE A PERIOD OF LOWER VIS DUE TO FOG DEVELOPING OVER SNOW
COVER.
KISP...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KBDR...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS.
KGON...UNSCHEDULED AMENDMENTS MAY BE REQUIRED PRIMARILY FOR
CIGS AND WINDS. BRIEF PERIODS IFR DUE TO FOG PSBL THIS AFTERNOON.
OUTLOOK 18Z THU THROUGH SUNDAY...
THU-FRI...VFR WITH GUSTY W WINDS.
FRI NIGHT-SAT...VFR WITH DIMINISHING WINDS.
SUN...SUB-VFR POSSIBLE.
&&
.MARINE...
A LULL IN THE WINDS THROUGH THIS EARLY EVENING AS A SECONDARY LOW
PRESSURE CENTER PASSES THROUGH THE WATERS. AS THIS LOW STRENGTHENS
AND TRACKS TOWARDS SE CANADA THE PRESSURE GRADIENT RE- TIGHTENS WITH
A STRONG WESTERLY FLOW DEVELOPING THIS EVENING. COMBINED WITH
CAA...LOW LEVEL LAPSE RATES STEEPEN WITH GALE FORCE WINDS EXPECTED
OVER ALL WATER TONIGHT.
THE GRADIENT REMAINS TIGHT THROUGH FRIDAY WITH REINFORCING SHOTS OF
CAA. THIS WILL LIKELY MAINTAIN GALE CONDITIONS OVER THE OCEAN WATERS
INTO FRIDAY NIGHT WITH SUFFICIENT INSTABILITY. HAVE EXTENDED GALE
WARNING THROUGH THURSDAY NIGHT AS A RESULT. WIND GUSTS WILL LIKELY
BE MARGINAL ACROSS REMAINDER OF THE WATERS ON THURSDAY...SO HAVE
HOISTED A GALE WATCH DUE TO LOWER CONFIDENCE ON SECOND PERIOD EVENT.
GALES LIKELY ON ALL WATERS THURSDAY NIGHT WITH SHOT OF ARCTIC AIR.
12 TO 18 FT SEAS ONLY SUBSIDE SOMEWHAT TONIGHT...BUT WITH STRONG
OFFSHORE FLOW 8 TO 12 FT SEAS LIKELY THROUGH FRIDAY NIGHT...HIGHEST
EAST. SEAS 5 TO 8 FT ON LI SOUND...POSSIBLY HIGHER IN THE RACE.
WINDS AND SEAS THEN DIMINISH THROUGH THE DAY ON SATURDAY WITH THE
CENTER OF THE BUILDING HIGH CLOSER TO THE EASTERN SEABOARD. NEXT
CHANCE OF SCA CONDS MAY BE SUN/EARLY NEXT WEEK WITH POSSIBLE COASTAL
LOW.
WITH STRONG AND PERSISTENT OFFSHORE FLOW...AN EXTENDED PERIOD OF
TIDAL DEPARTURES RUNNING 2 1/2 TO 3 1/2 FT BELOW NORMAL EXPECTED
THROUGH FRIDAY NIGHT. THIS WILL LIKELY CAUSE MULTIPLE ROUNDS OF LOW
WATER PROBLEMS DURING THE TIMES OF LOW TIDE. LOW WATER ADVISORY WILL
BE ISSUED FOR LONG ISLAND SOUND FOR THURS MORNING LOW TIDES.
HI PRES BUILDS OVER THE CSTL WATERS SUN WITH SCA SEAS ON THE OCEAN
SUBSIDING BY SUNRISE. A COMPLEX SCENARIO THEN DEVELOPS IN THE SUN
NGT THRU WED PERIOD. A WRMFNT WILL IMPACT THE WATERS DURING THE
FIRST PART OF THE PERIOD...WITH A CDFNT FOLLOWING BY WED. BETWEEN
THESE TWO SYSTEMS...THE DEVELOPMENT OF LOW PRES OVER THE REGION IS
POSSIBLE. PERIODS OF SCA CONDITIONS CAN BE EXPECTED...WITH GALES
POSSIBLE SHOULD THE LOW DEVELOP.
&&
.HYDROLOGY...
DRY WEATHER NEXT SEVERAL DAYS WILL ALLOW ANY RIVERS/STREAMS TO
RECEDE.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES SHOULD CONTINUE TO RAPIDLY DECREASE WITH OFFSHORE
FLOW THIS AFTERNOON. WITH HIGH TIDE LATE THIS AFTERNOON FOR THE
WESTERN SOUND...TIDAL DEPARTURES SHOULD FALL BELOW MINOR THRESHOLDS
AS WELL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
CTZ009>012.
NY...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
NYZ071>081.
NJ...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY FOR
NJZ005-006-011.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT
FOR ANZ330-335-338-340-345.
GALE WARNING UNTIL 6 AM EST THURSDAY FOR ANZ330-335-338-340-
345.
LOW WATER ADVISORY FROM 11 AM TO 4 PM EST THURSDAY FOR ANZ330-
335.
GALE WARNING UNTIL 6 AM EST FRIDAY FOR ANZ350-353-355.
&&
SYNOPSIS...PW
NEAR TERM...PW/MANNING
SHORT TERM...PW
LONG TERM...JMC
AVIATION...BS
MARINE...JMC/PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EST WED DEC 9 2009 CTZ005>008-NJZ002>004-NYZ067>070-101400- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 312 PM EST WED DEC 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ005-006-011-NYZ071>081-101400- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 312 PM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-340-345-101400- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 312 PM EST WED DEC 9 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-101400- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 312 PM EST WED DEC 9 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... ...LOW WATER ADVISORY IN EFFECT FROM 11 AM TO 4 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-101400- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 PM EST WED DEC 9 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 420 PM EST WED DEC 9 2009 NYZ067-092200- ORANGE- 420 PM EST WED DEC 9 2009 ...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY... AT 418 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF WARWICK TO 14 MILES WEST OF HOPATCONG...AND MOVING NORTHEAST AT 50 MPH. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. RESIDENTS IN ORANGE COUNTY SHOULD REMAIN ALERT AND BE READY TO TAKE ACTION IF WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 432 PM EST WED DEC 9 2009 NJZ002-092200- WESTERN PASSAIC- 432 PM EST WED DEC 9 2009 ...STRONG THUNDERSTORM WILL IMPACT PASSAIC COUNTY... AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINNELON...OR 8 MILES WEST OF PEQUANNOCK TOWNSHIP...AND MOVING NORTHEAST AT 85 MPH. PEOPLE IN PASSAIC COUNTY...INCLUDING BLOOMINGDALE...WEST MILFORD... POMPTON LAKES AND RINGWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 448 PM EST WED DEC 9 2009 NJZ003-NYZ069-092215- BERGEN-ROCKLAND- 448 PM EST WED DEC 9 2009 ...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN AND ROCKLAND COUNTIES... AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAWTHORNE MOVING NORTHEAST AT 60 MPH. PEOPLE IN NORTHERN BERGEN AND ROCKLAND COUNTIES...INCLUDING RIDGEWOOD...PARAMUS...RAMSEY...PEARL RIVER...MONSEY...TAPPAN... NANUET...ORANGEBURG...NEW CITY AND NYACK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. MANNING
The Philadelphia radar (KDIX), 101 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
2 hail. Local standard time, as filed.
Golf ball size hail was reported in West Caldwell.
Penny size hail was reported in Woodcliff Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2009Every state in 2009This day in weather historyWarnings in New Jersey, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 206997, 206999.